Reactions 1680, p88 - 2 Dec 2017
Haematological disorders and hair loss: case report
An adult woman in her 30’s [exact age at onset not stated]
developed grade 4 neutropenia, grade 4 anaemia, grade 3
thrombocytopenia and grade 2 hair loss during treatment with
cisplatin and etoposide [dosages, routes, time to reactions
onsets and outcomes not stated].
The woman presented with colonic polyposis at the age of
36 and underwent a right hemicolectomy. After the operation,
she was given a pathological diagnosis of mixed
adenoneuroendocrine carcinoma pT1b N0 M0 stage I. She
further developed multiple liver metastases and impaired liver
function. She underwent chemotherapy with various drugs but
her multiple liver metastases continued to grow larger and she
also developed bone, ovary and lymph nodes metastases.
Therefore, she was started on third-line chemotherapy with
cisplatin plus etoposide. Subsequently, she developed grade 4
neutropenia, grade 4 anaemia, grade 3 thrombocytopenia and
grade 2 hair loss.
As a result of the ADR’s, she underwent 50% dose reduction
of the drugs. The chemotherapy with cisplatin plus etoposide
was continued for a further 4 courses but the metastatic
lesions developed into progressive disease. As a result,
amrubicin monotherapy was administered to the patient as the
fourth-line chemotherapy. However, a clinical response was
not observed and she died 20 months after the operation due
to the metastatic mixed adenoneuroendocrine carcinoma.
Author comment: "Therefore, the regimen was changed to
cisplatin plus etoposide (EP) as the third-line chemotherapy.
In the first course of the chemotherapy, the patient
experienced Grade 4 neutropenia, Grade 4 anemia, Grade 3
thrombocytopenia, and Grade 2 hair loss." "[S]ome countries
recommend EP regimen for the treatment. . . these regimens
have a good response rate, many serious adverse events,
particularly hematological toxicity, have been reported."
Tagai N, et al. Favorable response of colonic mixed adenoneuroendocrine
carcinoma to streptozocin monotherapy. International Cancer Conference Journal
6: 175-179, No. 4, Oct 2017. Available from: URL: http://doi.org/10.1007/
s13691-017-0301-2 - Japan
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved